Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Medical profesional needed to answer my question please. . . pretty please!!

I quit smoking 6 days ago. Beginning yesterday, I have had to take deep breaths a lot for my lungs to feel satisfied. Then I went jogging. Afterwards, after warming down and everything, it became harder to take a breath. My lungs kind of feel like rubber. When try to breathe deep, I get a little light headed. When I relax and breathe shallow, I feel better. If this does not get better, I am going to the doctor. But for now, I need some medical advise and knowledge.

Answer Question
 
Amber211

Asked by Amber211 at 9:38 AM on Jun. 7, 2011 in Health

Level 12 (884 Credits)
Answers (3)
  • your lungs are used to taking shallow breaths. Instead of jogging, sit in a comfortable position & take deep breaths while sitting down. We don't use a good percentage of our lungs & they get used to that shallow breathing. The more air you take in, the more oxygen your body absorbs & your body will run more efficiently because of it.

    I would not jog again if it makes you feel uncomfy. But, i would sit down & take deep breaths. Breathe in while counting to 7, then hold it for 7 seconds, then breathe out for 7 seconds. Make sure you feel your tummy & chest rise while you are taking these deep breaths. Eventually, your lungs will become more adjusted to deep breathing & you won't fell the way you're feeling now.
    samurai_chica

    Answer by samurai_chica at 9:43 AM on Jun. 7, 2011

  • You should feel better jogging now then you did when you were smoking. If you are new to jogging, you need to pace yourself.

    JSD24

    Answer by JSD24 at 9:46 AM on Jun. 7, 2011

  • It is not uncommon for people to complain of lung discomfort during the few weeks after quitting. Some people say that they cough up a lot of stuff, too . . .like the lungs are "clearing out".

    Try some deep breathing. Mint tea, vicks cough drops, and Altoids can help shield the yucky feeling because of the vapors.

    You are also, probably, a little anxious, as you are going through a physical withdrawal.

    Hang in there!
    ImaginationMama

    Answer by ImaginationMama at 3:27 PM on Jun. 7, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.